Earlier this week, I had a patient in her 90’s who wanted to know if she should continue taking Fosamax, which is an osteoporosis drug. It is the only medication she is on, which is probably why she is still alive. According to the CDC, most Americans are on 8 prescription drugs per day. Studies show that anyone on eight prescription meds per day will most likely not live past 75. Anyway, she was noticing stomach cramping, which she had noticed was listed as a common side effect for the drug Fosamax. I told her I don’t think any of the osteoporosis drugs are very safe, including Fosamax and Actonel. I told her to report this side effect to her doctor or get a second opinion. She then told me that she decided to stop taking it a
few weeks ago anyway, and now she isn’t having nearly as much stomach cramping!
For anyone to live to 98 years old, they probably understand that the body generaly knows what to do, and medications should be used sparingly. This particular patient obviously knew that her body is intelligent, and the side effects from the “Preventative Drug” were a warning that it was not right for her body.
On that note, anyone interested in knowing more about the dangers of Fosamax, Actonel, and other osteoporosis medications should read “Fight for Your Health,” by Byron Richards, PhD. He is a nutritionist, and he clearly explains how Big Pharma has everyone bamboozled on this crap. I tell everyone in my family to get off of this harmful drug, and you would do well to look into it for anyone in your family being told to take this stuff.